Massachusetts, 2015Flood in Massachusetts, July 8, 2015
July 8, 2015 · NWS BOX · 1 event in 1 county or zone
A cold front moved across southern New England bringing showers and thunderstorms to the region. One storm moved across Fall River, resulting in minor street flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across southern New England bringing showers and thunderstorms to the region. One storm moved across Fall River, resulting in minor street flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 8, 3:18 PM EST, 9 minutes earlier.
Area forecast discussion, Jul 8, 3:18 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT WED JUL 8 2015
.SYNOPSIS...
A COLD FRONT WILL SLOWLY MOVE ACROSS CT/RI AND SOUTHEAST MA THIS
EVENING...TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS...SOME WITH
TORRENTIAL DOWNPOURS. DRIER CONDITIONS ARRIVE LATER THIS EVENING AND
OVERNIGHT. PARTIAL MORNING SUNSHINE THURSDAY GIVES WAY TO INCREASING
CLOUDS DURING THE AFTERNOON WITH THE CHANCE OF MORE RAIN LATE IN THE
DAY ACROSS WESTERN CT AND MA...AS LOW PRESSURE APPROACHES THE
REGION. A BAND OF RAIN SHOWERS WILL LIKELY AFFECT MUCH OF THE
REGION THURSDAY NIGHT...ESPECIALLY SOUTH OF THE MASSACHUSETTS
TURNPIKE. MAINLY DRY AND SEASONABLY WARM WEATHER EXPECTED FRIDAY
THROUGH THE WEEKEND. A PERIOD OR TWO OF UNSETTLED WEATHER SHOULD
RETURN EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 4 AM THURSDAY MORNING/...
*** FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY THIS EVENING
FOR SOUTHERN RHODE ISLAND AND MUCH OF SOUTHEASTERN MASSACHUSETTS
INCLUDING CAPE COD ***
415 PM UPDATE...
FRONTAL BOUNDARY DRAPED ACROSS NORTHERN CT...NORTHERN RI TO SOUTH OF
BOSTON PER OBSERVATIONS AND RADAR RETURNS. THIS BOUNDARY WILL
CONTINUE TO SAG SOUTHWARD AS WEAK SHORT WAVE TROUGH MOVES EAST OF
THE AREA. ALONG AND SOUTH OF THIS BOUNDARY WILL BE THE FOCUS FOR
SHOWERS AND T-STORMS. MODEST INSTABILITY /MLCAPES 1500J/KG AND
SBCAPES 2000J/KG/ ENHANCING UPDRAFT STRENGTH COMBINED WITH DEEP
LAYER TROPICAL AIRMASS WITH PWATS NEAR 2" AND K INDICES IN THE M30S
OVER RI AND SOUTHEAST MA PER SPC MESOANALYSIS. THESE FACTORS WILL
PRODUCE THUNDERSTORMS WITH TORRENTIAL DOWNPOURS AND THE RISK OF
LOCALIZED FLASH FLOODING. GIVEN BEST INSTABILITY HAS SLIPPED SOUTH
INTO SOUTHERN RI AND SOUTHEAST MA...WE TRIMMED THE NORTHERN PORTION
OF THE FLASH FLOOD WATCH GIVEN THE HIGHEST THREAT IS TOWARD THE
SOUTH COAST.
ADDITIONAL SHOWERS FARTHER NORTHWEST INTO NORTHEAST CT...NORTHERN RI
AND SOUTH OF BOSTON. HOWEVER THIS ACTIVITY IS WEAKER GIVEN BETTER
INSTABILITY IS CLOSER TO THE SOUTH COAST. ELSEWHERE DRY WEATHER
PREVAILS THIS EVENING AND OVERNIGHT. ACROSS CT/RI AND SOUTHEAST MA
ESPECIALLY SOUTH COAST...POST FRONTAL AIRMASS STRUGGLES TO ADVECT
SOUTHWARD INTO THIS REGION. THEREFORE EXPECT WARM/MUGGY CONDITIONS
LEADING TO AREAS OF FOG...LOCALLY DENSE POSSIBLE.
&&
.SHORT TERM /4 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
THURSDAY...
IN BETWEEN DEPARTING SHORT WAVE TROUGH FROM TODAY AND NEXT
APPROACHING TROUGH FROM THE WEST. THIS RESULTS IN SHORT WAVE RIDGING
OVER THE AREA DURING THE MORNING LIKELY PROVIDING AT LEAST PARTIAL
SUNSHINE AFTER AM FOG BURNS OFF-LIFTS. THEN CLOUDS QUICKLY INCREASE
DURING THE AFTERNOON ALONG WITH THE CHANCE OF RAIN LATE IN THE DAY
ACROSS WESTERN CT/MA...AS NEXT MID LEVEL TROUGH AND ATTENDING
SURFACE WAVE APPROACH.
MUCH COOLER TOMORROW GIVEN LOTS OF CLOUDS AND LIGHT NORTHEAST
SURFACE WIND. ALSO NOT AS HUMID AS TODAY WITH DEW PTS IN THE U50S
TO L60S...COMPARED TO U60S AND L70S TODAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
HIGHLIGHTS...
* SHOWERS LIKELY THU NIGHT - ESPECIALLY SOUTH OF MA PIKE
* DRY WITH VERY WARM WEATHER FRI/SAT AND INTO MUCH OF SUN
* PERIOD OR TWO OF UNSETTLED WEATHER LIKELY EARLY NEXT WEEK
DETAILS...
THURSDAY NIGHT...
A RATHER TRICKY FORECAST AS AN MCS WILL BE APPROACHING FROM THE WEST
AND THE MODELS DIFFERING ON ITS TRACK/PRECIPITATION SHIELD. THESE
COMPLEXES OF SHOWERS AND THUNDERSTORMS NORMALLY GRAVITATE TOWARDS
THE AXIS OF HIGHER INSTABILITY...WHICH WILL BE TO THE SOUTHWEST OF
OUR REGION. HOWEVER...12Z GUIDANCE HAS TRENDED NORTH SHOWING
POTENTIAL FOR HEAVY RAIN ACROSS MUCH OF THE REGION. WHILE THAT IS
POSSIBLE....SOME OF THE MODELS ARE LIKELY SUFFERING FROM CONVECTIVE
FEEDBACK. THE NAM IS THE MOST EXTREME...WHICH SHOWS 4 INCHES OF
RAIN IN JUST 6 HOURS AND WE ARE NOT BUYING THAT SOLUTION. WITH THAT
SAID...THERE WILL STILL BE AN AXIS OF GOOD MOISTURE WITH PWATS 1.5+
TO THE SOUTH OF THE MA TURNPIKE. SO THINKING THAT MOST OF OUR
REGION WILL SEE A PERIOD OF SHOWERS WITH THE HIGHER AMOUNTS ALONG
AND SOUTH OF MA TURNPIKE.
ALL IN ALL...OUR CONFIDENCE IN TRACK OF THIS MCS AND RAINFALL
AMOUNTS IS LOW...BUT THINK MOST OF OUR REGION RECEIVES SOME RAIN. IF
IT FOLLOWS A NORTHERN TRACK LIKE A LOT OF THE 12Z GUIDANCE...SOME
LOCATIONS MAY SEE 0.75 TO 1.50 INCHES OF RAIN NEAR AND SOUTH OF MA
TURNPIKE. HOWEVER...STILL CONCERNED THAT MODELS ARE TOO FAR NORTH
WITH QPF GIVEN BETTER AXIS OF INSTABILITY WHICH IS TO OUR SOUTHWEST.
WILL JUST HAVE TO SEE TRENDS OF THE MODELS OVER THE NEXT 12 TO 24
HOURS TO GET A BETTER FEEL. WE DECIDED TO LEAVE THUNDER OUT OF THE
FORECAST FOR NOW WITH LIMITED INSTABIILTY.
FRIDAY THROUGH SUNDAY...
DRY NORTHWEST FLOW ALOFT WILL RESULT IN BEAUTIFUL SUMMER-LIKE
WEATHER FRI/SAT AND PROBABLY INTO MUCH OF SUN. HIGH TEMPS SHOULD BE
IN THE LOWER TO MIDDLE 80S FRI/SAT AND PERHAPS MIDDLE TO UPPER 80S
SUNDAY. THERE ALSO IS LOW RISK A FEW LOCATIONS HIT 90 ON SUNDAY.
DEWPOINTS WILL BE IN THE UPPER 50S AND LOWER 60S...SO WHILE IT WILL
FEEL LIKE SUMMER CERTAINLY NOT APPRESSIVE FOR JULY STANDARDS. IT
WILL BE COOLER AT TIMES ON THE IMMEDIATE COAST...AS A WEAK PRESSURE
GRADIENT WILL ALLOW FOR SEA BREEZES AT TIMES.
MONDAY THROUGH WEDNESDAY...
A LOT OF UNCERTAINTY IN REGARDS TO TIMING...BUT APPEARS SHORTWAVE
ENERGY WILL FIRST DROP SOUTH INTO THE GREAT LAKES. THIS WILL INDUCE
MORE OF A WEST TO SOUTHWEST FLOW ALOFT AND INCREASE OUR CHANCES FOR
A PERIOD OR TWO OF SCATTERED SHOWERS AND SOME EMBEDDED
THUNDERSTORMS. CERTAINLY NOT EXPECTING A WASHOUT...BUT THERE
CERTAINLY MAY BE SOME UNSETTLED WEATHER AT TIMES. TEMPS LOOK
SEASONABLE.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TONIGHT/...MODERATE CONFIDENCE.
415 PM UPDATE...
SHOWERS AND T-STORMS FOCUSED ACROSS EASTERN CT/RI AND SOUTHEAST
MA. THESE STORMS WILL CONTINUE TO SLIDE SE AND OFFSHORE BY 8 PM OR
SO. HAZARDS INCLUDE TORRENTIAL DOWNPOURS AND GUSTY WINDS. DRY
WEATHER LATER THIS EVENING AND OVERNIGHT INTO THU MORNING. THEN
ANOTHER ROUND OF SHOWERS LIKELY LATE THU INTO THU NIGHT FROM WEST
TO EAST.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THURSDAY NIGHT...LOW TO MODERATE CONFIDENCE. PERIOD OF RAIN SHOWERS
LIKELY ESPECIALLY SOUTH OF THE MA TURNPIKE. THIS MAY RESULT IN A
PERIOD OF MVFR CONDITIONS...BUT TRACK AND NORTHERN EXTENT OF RAIN
SHOWERS REMAINS UNCERTAIN.
FRIDAY THROUGH SUNDAY...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS.
MONDAY...LOW TO MODERATE CONFIDENCE. VFR CONDITIONS MAY BE MIXED
WITH MVFR-IFR CONDITIONS WITH THE RISK OF SCATTERED PRECIPITATION
AND PERHAPS LOW CLOUDS/FOG PATCHES.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH THURSDAY/...HIGH CONFIDENCE.
TONIGHT...
SHOWERS AND T-STORMS THIS EVENING OVER SOUTHERN WATERS THEN
DISSIPATING AROUND OR SHORTLY AFTER SUNSET. WINDS SHIFT FROM SW TO
NW TO NE AS TIME PROGRESSES BUT SPEEDS FAIRLY LIGHT. PATCHY FOG
POSSIBLE GIVEN WARM/HUMID AIRMASS OVER THE RELATIVELY COOL OCEAN
WATERS.
THURSDAY...
LIGHT NORTHEAST WINDS. NOT MUCH PRECIP SO MAINLY DRY BUT RAIN ENTERS
WESTERN WATERS TOWARD SUNSET.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
WEAK PRESSURE GRADIENT WILL KEEP WINDS/SEAS BELOW SMALL CRAFT
ADVISORY THRESHOLDS INTO THE FIRST HALF OF MONDAY. MAY SEE SOME
MARGNIAL SOUTHERLY WIND GUSTS OF 20 TO 25 KNOTS AND 3 TO 5 FOOT SEAS
DEVELOP LATE MON OR MON NIGHT AHEAD OF AN APPROACHING COLD FRONT.
OVERALL...PLEASANT BOATING WEATHER EXPECTED ALTHOUGH SOME RAIN AND
REDUCED VISBILITIES LIKELY THU NIGHT...ESPECIALLY ACROSS THE
SOUTHERN WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MAZ017>022.
RI...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR RIZ004>007.
MARINE...NONE.
&&
SYNOPSIS...FRANK/NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...FRANK
AVIATION...FRANK/NOCERA
MARINE...FRANK/NOCERA
Hazardous weather outlook, Jul 8, 3:18 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT WED JUL 8 2015
CTZ002>004-MAZ002>016-023-024-026-RIZ001>003-008-092030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-BLOCK ISLAND RI-
418 PM EDT WED JUL 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ017>022-RIZ004>007-092030-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
418 PM EDT WED JUL 8 2015
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THERE IS ALSO A LOW PROBABILITY OF AN ISOLATED STRONG TO SEVERE
THUNDERSTORM OR TWO THIS EVENING. THE MAIN THREAT WOULD BE VERY
LOCALIZED STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230>237-250-251-254>256-092030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
418 PM EDT WED JUL 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
A FEW STRONG THUNDERSTORM WITH GUSTY WINDS ARE POSSIBLE ACROSS
OUR SOUTHERN WATERS THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Special weather statement, Jul 8, 12:11 PM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
111 PM EDT WED JUL 8 2015
CTZ003-004-081800-
WINDHAM-TOLLAND-
111 PM EDT WED JUL 8 2015
...STRONG THUNDERSTORM IN NORTHWESTERN WINDHAM...TOLLAND AND
NORTHEASTERN HARTFORD COUNTIES...
AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER ELLINGTON...OR NEAR VERNON...MOVING EAST AT
25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VERNON...MANSFIELD...SOUTH WINDSOR...WINDHAM...ELLINGTON...TOLLAND...
COVENTRY...STAFFORD...SOMERS...EAST WINDSOR...WOODSTOCK...
WILLINGTON...BOLTON...ASHFORD...CHAPLIN...EASTFORD AND UNION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4194 7251 4195 7249 4200 7250 4200 7208
4174 7213 4180 7247 4181 7248 4181 7251
4186 7250 4186 7252 4190 7252
TIME...MOT...LOC 1710Z 277DEG 21KT 4191 7245
DUNTENSpecial weather statement, Jul 8, 1:48 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
248 PM EDT WED JUL 8 2015
RIZ001>004-081930-
SOUTHEAST PROVIDENCE-EASTERN KENT-WESTERN KENT-NORTHWEST PROVIDENCE-
248 PM EDT WED JUL 8 2015
...STRONG THUNDERSTORM IN EASTERN WINDHAM...HEADING TOWARDS CENTRAL
KENT...AND SOUTHERN PROVIDENCE COUNTIES...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLOCESTER...OR 9 MILES WEST OF JOHNSTON...
MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...WARWICK...CRANSTON...PAWTUCKET...COVENTRY...NORTH
PROVIDENCE...WEST WARWICK...JOHNSTON...SMITHFIELD...LINCOLN...
KILLINGLY...BURRILLVILLE...EAST GREENWICH...SCITUATE...GLOCESTER AND
FOSTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4176 7179 4185 7180 4195 7175 4187 7137
4186 7138 4185 7138 4181 7140 4169 7144
4169 7145 4167 7144 4164 7145 4163 7148
TIME...MOT...LOC 1846Z 288DEG 20KT 4184 7170
DUNTENSpecial weather statement, Jul 8, 3:16 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
416 PM EDT WED JUL 8 2015
MAZ020-021-RIZ007-082100-
SOUTHERN PLYMOUTH-SOUTHERN BRISTOL-NEWPORT-
416 PM EDT WED JUL 8 2015
...STRONG THUNDERSTORM IN SOUTHEASTERN BRISTOL...SOUTHERN PLYMOUTH
AND NORTHEASTERN NEWPORT COUNTIES...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FALL RIVER...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS BETWEEN 40 TO 50 MPH CAN
BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW BEDFORD...FALL RIVER...DARTMOUTH...SOMERSET...PORTSMOUTH...
FAIRHAVEN...SWANSEA...TIVERTON...WESTPORT...ACUSHNET...FREETOWN...
MATTAPOISETT AND LITTLE COMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4156 7106 4153 7106 4152 7107 4159 7121
4164 7122 4162 7127 4171 7116 4172 7120
4178 7116 4174 7114 4177 7111 4168 7079
4165 7092 4158 7094 4160 7096 4154 7093
4150 7103
TIME...MOT...LOC 2015Z 296DEG 13KT 4167 7113
DUNTENFlood, Bristol
- When
- July 8, 3:27 PM EST
- Where
- Bristol County, Fall River to 0.6 mi SW of Watuppa
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 41.700, -71.150
Warren Street was flooded and impassable. A car was stuck in flood waters on Pleasant Street at the intersection with Quarry Street. Manhole covers popped off due to flooding on Globe Street.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Illinois, July 8 to 9, 2015$500,000 · 3 events
- Hail in Texas, July 8, 2015$350,000 · 2.75 in hail · 2 events
- Tornado and Damaging Wind in Missouri, July 8, 2015$75,000 · EF1 · 2 events
- Damaging Winds in North Carolina, July 8, 20152 injured · $58,000 · 64 kt wind · 10 events
- Damaging Winds in Georgia, July 8, 2015$116,000 · 60 kt wind · 4 events
- Flash Flooding and Lightning Strike in Illinois, July 8 to 9, 2015$45,000 · 5 events
- Tornado and Hail in Illinois, July 8, 2015$6,000 · EF1 · 2 events
- Flash Flooding and Hail in Texas, July 8 to 9, 20152.75 in hail · 18 events
- Flash Flooding and Hail in Nevada, July 8, 2015$16,000 · 56 kt wind · 8 events
- Flash Flooding and Hail in New Mexico, July 8, 2015$6,000 · 1.5 in hail · 15 events
- Damaging Winds in North Carolina, July 8, 2015$16,000 · 55 kt wind · 4 events
- Flash Flooding and Flood in Virginia, July 8, 201512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592755.